Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 19, 2014, 10:06:27 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 620420
  • Total Topics: 46742
  • Online Today: 283
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: NEW DRUG REGIMEN  (Read 1838 times)

0 Members and 1 Guest are viewing this topic.

Offline caliboy

  • Member
  • Posts: 19
  • Midwestern guy (misplaced in CA) misses snow.
NEW DRUG REGIMEN
« on: January 26, 2010, 08:08:39 PM »
After 27 years, and many different HIV drugs - beginning with AZT - I had a drug failure with Atripla (the Efavirenx failed) and I have been switched to:

Truvada (Emtricitabine/Tenofovir)
Ritonavir
Atazanavir

which I will start after supper tonight.

Anyone taking these (as this combination listed above) or separately - who might be willing to describe your reaction(s) to them - either positive or negative reactions - any thoughts would be welcome.

I always face a new meds regimen with more than a little trepidation!   :-\

One of the side effects of Truvada is yellowing of the eyes - jaundice. I do not fancy going about looking like Data from Star Trek: The Next Generation!! XOXOXO
1/10 Genotype reveals Efavirenz in Atripla failing switched to
Truvada/Atazanavir/Ritonavir on 1/26/2010.
11/09 CD4: 274 (22%) Viral Load: 689 (and rising)
(I took many Drugs from 1990 - 2009. CD4s as low as 93 and as high as 427; Viral load usually <50.)
1/90 CD4: 374 (started taking AZT)
Tested POZ October 1989
POZ since 1980 - 1984 (not exactly sure.)

Offline Miss Philicia

  • Member
  • Posts: 23,565
  • celebrity poster, faker & poser
Re: NEW DRUG REGIMEN
« Reply #1 on: January 26, 2010, 08:46:34 PM »
Uh, no darling -- you can get jaundice from the Atazanavir, not Truvada :) but at any rate it's usually only for the first 10 days, not the whole time you'll be on it.

I've been on Truvada now for eons, and at most it causes me to fart excessively on some days, but really not very often.  There does seem to be possible bone density issue with the viread component of this medication, so many people are now taking vitamin D/calcium supplements as a precaution.  I figure3 if you've had HIV for 27 years then you're not in your 20's so maybe you are already taking this supplement.
"Iíve slept with enough men to know that Iím not gay"

Offline caliboy

  • Member
  • Posts: 19
  • Midwestern guy (misplaced in CA) misses snow.
Re: NEW DRUG REGIMEN
« Reply #2 on: January 26, 2010, 09:29:26 PM »
I am 46 - and I do take d/calcium. So that should do the trick?
1/10 Genotype reveals Efavirenz in Atripla failing switched to
Truvada/Atazanavir/Ritonavir on 1/26/2010.
11/09 CD4: 274 (22%) Viral Load: 689 (and rising)
(I took many Drugs from 1990 - 2009. CD4s as low as 93 and as high as 427; Viral load usually <50.)
1/90 CD4: 374 (started taking AZT)
Tested POZ October 1989
POZ since 1980 - 1984 (not exactly sure.)

Offline aztecan

  • Member
  • Posts: 5,358
  • 28 years positive, 56 years a pain in the butt
Re: NEW DRUG REGIMEN
« Reply #3 on: January 26, 2010, 09:41:53 PM »
Hey Caliboy,

I was on the very same regimen. I loved it. It was very easy to take and the meds themselves caused no side effects for me - not even a jaundiced eye! ;)

My problem with it is proton pump inhibitors, such as Prevacid, Omeaprazole, or Protonix,  cannot be taken with Reyataz (Atazanavir). It needs the stomach acid to be properly absorved, and my stomach needed the PPIs to prevent me having an ulcer or worse.

So, I had to switch.

But, as I said, the meds themselves were delightfully side effect free.

Regarding the calcium supplements, I take 1,200 mgs of calcium daily along with 1,000 mgs of Vitamin D, at my doctor's behest.

I still take Truvada, which contains the aforementioned Viread, except I now combine it with Isentress.

HUGS,

Mark
« Last Edit: January 26, 2010, 09:46:30 PM by aztecan »
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline caliboy

  • Member
  • Posts: 19
  • Midwestern guy (misplaced in CA) misses snow.
Re: NEW DRUG REGIMEN
« Reply #4 on: January 27, 2010, 12:16:56 PM »
Thanks for your very buoying reply Mark. I took the first dose last night and after day one - I feel okay.

I realize it is VERY EARLY in the game, but your experience with this specific regimen makes me feel very good about the immediate future!

Thanks again Mark!

XOXOXO
1/10 Genotype reveals Efavirenz in Atripla failing switched to
Truvada/Atazanavir/Ritonavir on 1/26/2010.
11/09 CD4: 274 (22%) Viral Load: 689 (and rising)
(I took many Drugs from 1990 - 2009. CD4s as low as 93 and as high as 427; Viral load usually <50.)
1/90 CD4: 374 (started taking AZT)
Tested POZ October 1989
POZ since 1980 - 1984 (not exactly sure.)

Offline caliboy

  • Member
  • Posts: 19
  • Midwestern guy (misplaced in CA) misses snow.
Re: NEW DRUG REGIMEN
« Reply #5 on: February 04, 2010, 12:19:46 PM »
Well, I have been taking the Atazanavir/Ritonavir/Truvada combo for nine days now and all seems to be going well as far as early tolerance of the meds is concerned.

No diarrhea, to real stomach upset, some gas (but again - not a lot) and a very slight yellowing around my eyes - all of which seems to be pretty standard.

I read about this combo in the more appropriate TREATMENT AND SIDE EFFECTS section of the forum - I always seem to post to LONG TERM SURVIVORS because I am Blanche, I am! - in the future, I will be more selective about where I post - however, even on the TREATMENT AND SIDE EFFECTS forum - the news seems to be good.

We'll see what the numbers say in a few weeks and how my Ts and Viral Load reacts.
1/10 Genotype reveals Efavirenz in Atripla failing switched to
Truvada/Atazanavir/Ritonavir on 1/26/2010.
11/09 CD4: 274 (22%) Viral Load: 689 (and rising)
(I took many Drugs from 1990 - 2009. CD4s as low as 93 and as high as 427; Viral load usually <50.)
1/90 CD4: 374 (started taking AZT)
Tested POZ October 1989
POZ since 1980 - 1984 (not exactly sure.)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.